Kansas, 2019Flash Flooding and Flooding in Kansas, May 26 to 27, 2019
May 26 to 27, 2019 · NWS ICT · 39 events in 16 counties and zones
Severe thunderstorms broke out across Barton & Lincoln Counties in the evening. Then, as evening progressed, the severe thunderstorms spread across most of the remainder of Central Kansas, then across South-Central Kansas overnight, before finally weakening as they approached Greenwood County early in the morning on the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms broke out across Barton & Lincoln Counties in the evening. Then, as evening progressed, the severe thunderstorms spread across most of the remainder of Central Kansas, then across South-Central Kansas overnight, before finally weakening as they approached Greenwood County early in the morning on the 27th. The severe thunderstorms started as hail-producers, then as they surged across Central & South-Central Kansas, became prolific damaging wind-producers with speeds that reached around 61 knots/70 mph. There were also areas of flash flooding, though not nearly as widespread as had been the case for most of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 26, 11:50 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, May 26, 11:50 AM CST, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1250 PM CDT Sun May 26 2019
.SHORT TERM...(Today through Monday night)
Issued at 331 AM CDT Sun May 26 2019
This morning...Expecting another round of scattered to numerous
thunderstorms across the forecast area through mid- late this
morning, in response to increasing 850-700mb warm advection and
moisture transport. Already beginning to see this next round
develop on regional radar and satellite. Ample elevated
instability and effective deep layer shear may support a handful
of storms with large hail. Additionally, more locally heavy
rainfall is likely, with a continued localized flash flood threat.
Consequently, extended the flash flood watch through noon today.
For late this afternoon through tonight, another round of
scattered to numerous thunderstorms is expected to move northeast
off the High Plains, as a rather substantial shortwave approaches
from the southwest. Thinking the higher-end severe threat in the
form of very large hail and tornadoes will remain across generally
the western half of Kansas this afternoon and evening. Thinking
by the time storms reach Wichita's forecast area, the primary
threat will transition toward damaging winds with isolated large
hail, as the overall storm mode becomes predominately linear.
Overall severe threat should drop off generally along/east of the
Flint Hills.
The other aspect of late today-tonight's storms will be
additional heavy rainfall, posing a continued localized flash
flood threat. Even through the highest rainfall amounts should be
across central and north-central KS, will issue a new flash flood
watch all the way east through roughly the Flint Hills through
tonight, as it won't take much more rain to produce more flooding.
Monday...another rather significant shortwave ejects northeast
across the Central Rockies and High Plains, giving the Kansas
region more of a glancing blow of large-scale ascent.
Additionally, western KS dryline convergence is not overly
spectacular. All these factors come together for more of a
conditional thunderstorm threat Monday late afternoon-evening.
However, if a storm or two can manage to develop, strong
instability coupled with favorable shear magnitude and orientation
w/respect to the dryline would favor supercells capable of all
severe hazards, generally well west of I-135.
Kleinsasser
.LONG TERM...(Tuesday through Saturday)
Issued at 331 AM CDT Sun May 26 2019
Tuesday...the last of a series of significant shortwaves ejects
northeast across Mid-America. Continued strong instability east of
the dryline along with strengthening deep layer shear should
support one last severe thunderstorm threat Tuesday afternoon-
evening, generally along/east of I-135. Given the possibility for
weaker forcing and slow dryline progression across Wichita's
forecast area, in concert with long/straight hodographs, splitting
supercells capable of all severe hazards look possible.
A quieter weather pattern looks to overspread the region Wed-Fri,
with a possible return to periodic thunderstorm chances by the
weekend.
Kleinsasser
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1238 PM CDT Sun May 26 2019
Main aviation concern will once again be storm trends.
A few storms are expected to linger this afternoon, over mainly
eastern KS as 850-700mb moisture transport continues to focus
along a mid level baroclinic zone. This activity should push out
of the forecast area by around 20-21z. Main focus for robust
surface convection will be well west of the forecast area this
afternoon, mainly along the KS/CO border. This is where dryline
will be situated with a pronounced shortwave lifting out of NM.
Just like last night this activity is expected to congeal into an
MCS and roll east/northeast. This area of convection is not
expected to start impacting our forecast area until generally
around or after 03z and with stronger mid/upper winds than last
few days, should be fairly progressive. Feel that damaging winds
will be the main threats with highest confidence along and west of
I-135.
&&
.HYDROLOGY...
Issued at 331 AM CDT Sun May 26 2019
Another round of storms is expected late this afternoon through
tonight, especially west of the Flint Hills, with locally heavy
rainfall and severe weather likely. Widespread 1-3 inches across
central and north-central Kansas looks like a good bet, with
locally higher amounts. Rainfall amounts should gradually drop off
with eastward extent toward the Flint Hills and eastern Kansas.
Any additional rainfall will only aggravate ongoing flooding
concerns. Many rivers, streams and reservoirs are at or exceeding
their capacity. Significant river flooding is ongoing or expected
at numerous locations. Please heed all evacuation orders, and
please do not drive around barricades or through flooded roads.
Kleinsasser
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 82 66 85 68 / 60 80 10 10
Hutchinson 80 65 85 67 / 60 90 10 10
Newton 80 64 84 68 / 60 80 10 10
ElDorado 81 66 84 68 / 60 70 10 10
Winfield-KWLD 83 68 85 69 / 50 60 10 10
Russell 77 64 86 64 / 50 90 10 20
Great Bend 77 63 85 64 / 50 90 10 20
Salina 80 66 86 68 / 60 90 20 10
McPherson 80 65 85 67 / 60 90 10 10
Coffeyville 84 70 86 70 / 50 30 10 10
Chanute 83 69 85 69 / 60 40 20 10
Iola 82 69 85 69 / 60 50 30 10
Parsons-KPPF 83 69 85 70 / 60 30 10 10
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 6 PM CDT this evening for KSZ072-094>096-
098>100.
Flash Flood Watch through Monday morning for KSZ032-033-047>053-
067>071-082-083-091>093.
&&
SHORT TERM...ADK
LONG TERM...ADK
AVIATION...RBL
HYDROLOGY...ADK
Hazardous weather outlook, May 26, 10:29 AM CST, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
1129 AM CDT Sun May 26 2019
KSZ032-033-047>053-067>072-082-083-091>096-098>100-271630-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
1129 AM CDT Sun May 26 2019
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...This Afternoon and Tonight
Scattered thunderstorms will continue to impact areas along and east
of the I-135 corridor through early afternoon. The primary threat
with these storms will be very heavy rain with a continued threat of
flooding.
Another round of thunderstorms will impact the region mainly late
this afternoon through tonight, with the greatest chances generally
along and west of the Flint Hills corridor. The greatest potential
for severe weather will be across central, north-central and south-
central Kansas. Large hail and damaging winds will be the main
threats, although an isolated tornado cannot be ruled out.
Additional heavy rainfall and localized flash flooding is likely.
Widespread river flooding, some of which is significant, will
continue for several days. Additional rainfall will only aggravate
the current situation. Please see the latest River Flood Warnings
for the latest information.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
There is a conditional threat for a few severe thunderstorms Monday
evening west of I-135. If a storm or two can manage to develop, all
severe weather hazards will be possible.
Another round of scattered to numerous thunderstorms is expected
Tuesday afternoon and night, generally along and east of I-135. All
severe hazards are once again possible, along with heavy rainfall
and localized flash flooding.
Significant and high-impact river flooding will continue well into
next week. Please see the latest River Flood Warnings for the
latest information.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is possible this morning, and likely late this
afternoon through the evening. Rainfall and flooding reports are
always appreciated.
&&
For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/
In the hours before
Local storm report, May 26, 9:37 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1037 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 AM FLASH FLOOD 1 NE INDEPENDENCE 37.24N 95.69W
05/26/2019 MONTGOMERY KS LAW ENFORCEMENT
FEW ROADS CLOSED ACROSS EASTERN PORTION OF
INDEPENDENCE DUE TO FLOODING.
&&Local storm report, May 26, 9:40 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1040 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM FLASH FLOOD WELLINGTON 37.27N 97.40W
05/26/2019 SUMNER KS LAW ENFORCEMENT
WATER OVER FLOOD PRONE AREAS ACROSS
WELLINGTON.
&&Local storm report, May 26, 9:57 AM CST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1057 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM FLASH FLOOD 3 SW BELLE PLAINE 37.37N 97.32W
05/26/2019 SUMNER KS PUBLIC
MPING REPORT OF FLOODED ROADS.
&&
MARTINLocal storm report, May 26, 9:58 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1058 AM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM FLASH FLOOD 3 SSW WINFIELD 37.24N 96.99W
05/26/2019 COWLEY KS LAW ENFORCEMENT
FLOOD PRONE AREAS ACROSS WINFIELD HAVE WATER
OVER THEM FROM RAIN OVER THE LAST HOUR.
&&Event by event
28 thunderstorm wind, 4 hail, 4 flash flood, 2 flood, 1 heavy rain. Local standard time, as filed.
Flood, Sedgwick
- When
- May 26, 1:26 PM CST to 3:30 PM CST
- Where
- Sedgwick County, 0.7 mi N of Park City to 0.25 mi NNE of Park City
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.810, -97.320
A young teenager was swept into the fast-moving Chisholm Creek Branch that runs through the park at 6800 N. Hydraulic. He was eventually rescued by another teenager. Many details regarding the incident remain unknown.
Flood, Wilson
- When
- May 26, 3:21 PM CST to 9:30 PM CST
- Where
- Wilson County, 1.5 mi WNW of Neodesha to 2.5 mi SSW of Neodesha
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.438, -95.705
Highway 400 was still closed just west of Neodesha due to flooding from the Fall River.
Hail, Barton
- When
- May 26, 6:53 PM CST to 6:54 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.360, -98.810
Copious amounts of quarter-sized hail occurred in Great Bend.
Hail, Ellsworth
- When
- May 26, 8:43 PM CST to 8:44 PM CST
- Where
- Ellsworth County, 8.29 mi N of Ellsworth
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 38.850, -98.230
Heavy Rain, Ellsworth
- When
- May 26, 8:43 PM CST to 8:45 PM CST
- Where
- Ellsworth County, 8.29 mi N of Ellsworth
- Reported by
- Storm Chaser
- Coordinates
- 38.850, -98.230
Hail, Lincoln
- When
- May 26, 8:57 PM CST to 9:00 PM CST
- Where
- Lincoln County, 2.07 mi S of Lincoln
- Measured
- 1.75 in hail
- Reported by
- Storm Chaser
- Coordinates
- 39.000, -98.150
The golf ball-sized hail occurred along Highway K14.
Hail, Lincoln
- When
- May 26, 9:01 PM CST to 9:02 PM CST
- Where
- Lincoln County, 0.69 mi N of Lincoln
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 39.040, -98.150
Thunderstorm Wind, McPherson
- When
- May 26, 11:00 PM CST to 11:02 PM CST
- Where
- McPherson County, 6.93 mi S of Windom
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 38.280, -97.910
The CO-OP observer estimated gusts that ranged from 60-70 mph.
Thunderstorm Wind, McPherson
- When
- May 26, 11:00 PM CST to 11:02 PM CST
- Where
- McPherson County, 5.55 mi S of Windom
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 38.300, -97.910
The CO-OP observer estimated gusts that ranged from 60-70 mph.
Thunderstorm Wind, Barton
- When
- May 26, 11:15 PM CST to 11:16 PM CST
- Where
- Barton County, 2.27 mi WSW of Great Bend
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.360, -98.810
The public reported the gust.
Thunderstorm Wind, Barton
- When
- May 26, 11:28 PM CST to 11:30 PM CST
- Where
- Barton County, 4.74 mi SW of Odin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.520, -98.660
A shed was blown around 100 yards & doors were blown off a barn. Tree damage also occurred at this location.
Thunderstorm Wind, Kingman
- When
- May 26, 11:31 PM CST to 11:32 PM CST
- Where
- Kingman County, 4.15 mi S of Cunningham
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.590, -98.430
Law enforcement reported the gust.
Thunderstorm Wind, Lincoln
- When
- May 26, 11:31 PM CST to 11:33 PM CST
- Where
- Lincoln County, 0.87 mi SW of Beverly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.010, -97.980
Thunderstorm Wind, Reno
- When
- May 26, 11:36 PM CST to 11:40 PM CST
- Where
- Reno County, 2.29 mi WSW of Sylvia
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.960, -98.460
A delayed report was received of a 2-foot diameter, well-established cedar tree that was snapped near the base.
Thunderstorm Wind, Barton
- When
- May 26, 11:39 PM CST to 11:42 PM CST
- Where
- Barton County, 2.57 mi ENE of Claflin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.540, -98.490
A delayed report was received of vehicles that were blown over at a truck repair business. Power poles were also broken at this location.
Thunderstorm Wind, Reno
- When
- May 26, 11:42 PM CST to 11:45 PM CST
- Where
- Reno County, Langdon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.850, -98.320
A large tree was uprooted and landed across a road.
Thunderstorm Wind, Reno
- When
- May 26, 11:43 PM CST to 11:44 PM CST
- Where
- Reno County, 0.88 mi SE of Sylvia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.960, -98.410
The town of Sylvia lost power.
Thunderstorm Wind, Reno
- When
- May 26, 11:44 PM CST to 11:46 PM CST
- Where
- Reno County, 0.69 mi N of Turon
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.810, -98.430
Thunderstorm Wind, Rice
- When
- May 26, 11:47 PM CST to 11:49 PM CST
- Where
- Rice County, 1.08 mi W of Geneseo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -98.170
Thunderstorm Wind, Ellsworth
- When
- May 27, 12:00 AM CST to 12:02 AM CST
- Where
- Ellsworth County, 2.26 mi WNW of Ellsworth
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.740, -98.270
A couple power poles were downed.
Thunderstorm Wind, Reno
- When
- May 27, 12:05 AM CST to 12:07 AM CST
- Where
- Reno County, 0.54 mi W of Nickerson
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -98.090
In Nickerson, 4 to 5 inch diameter limbs were downed and the town lost power.
Thunderstorm Wind, Lincoln
- When
- May 27, 12:07 AM CST to 12:08 AM CST
- Where
- Lincoln County, 7.62 mi S of Sylvan Grove
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.910, -98.390
Thunderstorm Wind, Lincoln
- When
- May 27, 12:16 AM CST to 12:18 AM CST
- Where
- Lincoln County, 0.69 mi N of Lincoln
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.040, -98.150
Thunderstorm Wind, McPherson
- When
- May 27, 12:27 AM CST to 12:29 AM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.370, -97.660
The gust was measured by the McPherson Airport ASOS.
Thunderstorm Wind, McPherson
- When
- May 27, 12:29 AM CST to 12:32 AM CST
- Where
- McPherson County, 0.54 mi E of Mc Pherson
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.370, -97.660
The gust was measured by the McPherson Airport ASOS.
Thunderstorm Wind, Saline
- When
- May 27, 12:30 AM CST to 12:33 AM CST
- Where
- Saline County, 1.28 mi WSW of Salina
- Measured
- 66 kt (76 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.820, -97.620
Uprooted trees & downed power lines blocked several streets across the city. The 66-knot gust was estimated based on a 66-knot gust that was measured by the Salina Airport ASOS at 0032 CST.
Thunderstorm Wind, Saline
- When
- May 27, 12:30 AM CST to 12:31 AM CST
- Where
- Saline County, 3.45 mi S of Hedville
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.820, -97.750
Thunderstorm Wind, Saline
- When
- May 27, 12:32 AM CST to 12:35 AM CST
- Where
- Saline County, 1.28 mi WSW of Salina
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.820, -97.620
Very close to the time this gust occurred, streets across Salina were blocked by downed power lines & trees that were uprooted.
Thunderstorm Wind, Sedgwick
- When
- May 27, 12:33 AM CST to 12:34 AM CST
- Where
- Sedgwick County, 0.69 mi S of Goddard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.660, -97.580
Thunderstorm Wind, Saline
- When
- May 27, 12:41 AM CST to 12:42 AM CST
- Where
- Saline County, 0.54 mi W of New Cambria
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Emergency Manager
- Coordinates
- 38.880, -97.510
Thunderstorm Wind, Harvey
- When
- May 27, 12:45 AM CST to 12:47 AM CST
- Where
- Harvey County, 1.77 mi WNW of Hesston
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.140, -97.460
Limbs 3 to 4 inches in diameter were downed.
Thunderstorm Wind, Sedgwick
- When
- May 27, 12:52 AM CST to 12:54 AM CST
- Where
- Sedgwick County, 1.78 mi WNW of Eastborough
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.710, -97.280
A picture was received, via social media, of a large limb downed in East Wichita.
Thunderstorm Wind, Sedgwick
- When
- May 27, 1:02 AM CST to 1:03 AM CST
- Where
- Sedgwick County, (Aao) Jabara Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.750, -97.220
The gust was measured by the Jabara Airport ASOS.
Thunderstorm Wind, Butler
- When
- May 27, 1:25 AM CST to 1:26 AM CST
- Where
- Butler County, 0.55 mi E of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.820, -96.860
Flash Flood, Harper
- When
- May 27, 1:47 AM CST to 5:45 AM CST
- Where
- Harper County, 1 mi N of Harper to 1 mi NE of Harper
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.294, -98.020
Multiple streets were overflowing to curb-level.
Thunderstorm Wind, Greenwood
- When
- May 27, 2:14 AM CST to 2:15 AM CST
- Where
- Greenwood County, 0.55 mi E of Eureka
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.820, -96.290
The speeds ranged greatly from 39-56 knots/45 TO 65 MPH.
Flash Flood, Sumner
- When
- May 27, 3:00 AM CST to 5:45 AM CST
- Where
- Sumner County, 1 mi N of Wellington to 1 mi NE of Wellington
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.285, -97.400
A delayed report was received of some street flooding occurring in Wellington. Fair Street was closed.
Flash Flood, Neosho
- When
- May 27, 7:58 AM CST to 10:45 AM CST
- Where
- Neosho County, 3 mi W of St Paul
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.520, -95.225
Water was flowing across Highway 47 just west of St. Paul.
Flash Flood, Neosho
- When
- May 27, 8:01 AM CST to 10:45 AM CST
- Where
- Neosho County, 3.5 mi ESE of Chanute to 3 mi SE of Chanute
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.661, -95.411
Flash flooding closed Highway 39 just east of Chanute.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Texas, May 26, 20192 deaths · 2 events
- Tornadoes and Hail in New Mexico, May 26, 2019$2.3 million · EF2 · 41 events
- Tornadoes in Texas, May 26, 2019$300,000 · EF2 · 4 events
- Rip Current in North Carolina, May 26, 20191 death · 1 event
- Flash Flooding and Flooding in South Dakota, May 26 to 28, 2019$2.4 million · 7 events
- Tornadoes and Damaging Winds in Kansas, May 26, 2019$120,000 · EF1 · 31 events
- Tornado and Flash Flood in Nebraska, May 26 to 27, 2019$125,000 · EF1 · 2 events
- Hail and Damaging Winds in West Virginia, May 26, 2019$84,000 · 2 in hail · 24 events
- Damaging Winds in Kentucky, May 26, 2019$204,000 · 78 kt wind · 3 events
- Damaging Winds in Indiana, May 26, 2019$97,000 · 57 kt wind · 12 events
- Tornado and Flash Flooding in Kansas, May 26, 2019$42,000 · EF0 · 18 events
- Damaging Winds in Ohio, May 26, 2019$39,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 826305, 826309, 826310, 826311, 826577, 826313, 826315, 826587, 826590, 826591, 826317, 826593, 826594, 826318, 826578, 826579, 826595, 826596, 826597, 826580, 826581, 826599, 826600, 826601, 826602, 826582, 826603, 826604, 826605, 826606, 826584, 826586, 826607, 826608, 826297, 826609, 826298, 826300, 826303.